Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 213, NWS Springfield, MO

June 29, 2001Webster County, Wright County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 29, 2001, 6:30 PM CDT for Webster County, Wright County, Missouri. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 29, 2001, 6:30 PM CDT (23:30 UTC)
Expired
Jun 29, 2001, 7:30 PM CDT
In force
60 min
Issued by
NWS Springfield, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 63 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2001-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 401 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2001-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
401 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
893 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 292331
SVRSGF
MOC225-229-300030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
630 PM CDT FRI JUN 29 2001

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN WRIGHT COUNTY IN SOUTHWEST MISSOURI
  NORTHEASTERN WEBSTER COUNTY IN SOUTHWEST MISSOURI

* UNTIL 730 PM CDT

* AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES EAST OF NIANGUA...OR 20 MILES SOUTH OF
  LEBANON...MOVING NORTHEAST AT 5 MPH. THIS SEVERE THUNDERSTORM WILL
  LIKELY PRODUCE HAIL TO THE SIZE OF NICKELS...AND WINDS IN EXCESS OF
  60 MPH.

* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
  WRIGHT AND WEBSTER COUNTIES.

THE TOWNS OF RADER AND GROVESPRING ARE ALSO IN THE PATH OF THIS
STORM.

GO INSIDE A STURDY SHELTER AWAY FROM WINDOWS. REMEMBER...SEVERE
THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS...FREQUENT
CLOUD TO GROUND LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 3748 9289 3727 9290 3726 9270 3727 9250
          3748 9248 3748 9266

DS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:01 PM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, Jun 29, 3:01 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
301 PM CDT FRI JUN 29 2001

THINGS A BIT SLOWER TO GET GOING VERSUS THE THE PAST THREE DAYS...AT
LEAST SO FAR. 12Z SOUNDING SHOWING 5H TEMPERATURES A COUPLE OF
DEGREES WARMER THAN YESTERDAY. STILL...UPPER LOW CENTERED REMAINS
OVER SOUTHERN MO...WITH ISOLATED TO WIDELY SCATTERED ACTIVITY POPPING
UP. MODIFIED 12Z SOUNDING YIELDS CAPES OF 2000-2500 J/KG. SO
ADDITIONAL DIURNAL ACTIVITY IS EXPECTED. PERSISTENT CONVECTION ALSO
REMAINS IN PLACE FROM LAST NIGHT'S ACTIVITY ASSOCIATED WITH LEFT EXIT
REGION OF 25H JET. THIS ACTIVITY HAS THROWN OFF SOME WEAK OUTFLOW
BOUNDARIES INTO SW MO. AS WITH PAST DAYS...WILL CARRY AN EVENING RAIN
CHANCE EVERYWHERE. MOST OF THE ACTIVITY SHOULD DIE OFF BY MIDNIGHT.

MAIN FORECAST CHALLENGE WILL BE RAIN CHANCES OVER THE WEEKEND.
ETA/AVN REMAIN SIMILAR IN SHEARING OUT UPPER LOW OVER MO WHILE
DEVELOPING ANOTHER MIDLEVEL CIRCULATION OVER THE TX GULF COAST.
WATER VAPOR SHOWING THIS SECOND CIRCULATION NICELY. AS A RESULT...
WARMING MIDLEVEL TEMPERATURES SHOULD LESSEN RAIN CHANCE TOMORROW.
WITH 5H HEIGHTS BUILDING INTO THE FORECAST AREA SATURDAY NIGHT AND
SUNDAY...RAIN CHANCES SEEM NEAR NIL FOR LATE IN THE WEEKEND. COLD
FRONT SINKS INTO NORTHERN MO ON SUNDAY...BUT BELIEVE ANY ACTIVITY
WILL REMAIN WELL TO THE NORTH.

IN THE EXTENDED...HEIGHTS BUILD OUT WEST AND NORTHWEST FLOW BECOMES
ESTABLISHED OVER THE REGION. MRF PUSHES FRONT INTO SOUTHERN MO
WEDNESDAY AND INTO NORTHERN AR ON THURSDAY. PROXIMITY OF FRONT
COUPLE WITH NORTHWEST FLOW SPELL A CHANCE FOR RAIN WEDNESDAY AND
THURSDAY.

PRELIMINARY FORECAST ONLY:

FCSTID = 26/DSA
SGF   64  83  65  O86 /  50  30  30  10
JLN   65  85  67  88 /  50  30  30  10
UNO   64  82  64  84 /  50  30  30  10
VIH   64  83  64  84 /  50  30  20  10

.SGF...
MO...NONE.
KS...NONE.

In the hours before

Special weather statement, Jun 29, 1:00 PM CDT, 5 hours 30 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-292300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT FRI JUN 29 2001

...SCATTERED STRONG AFTERNOON AND EVENING THUNDERSTORMS ALONG WITH
LOCALLY HEAVY RAIN POSSIBLE...

SCATTERED STRONG AND ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED TO
DEVELOP AGAIN THIS AFTERNOON ACROSS THE AREA. THE ISOLATED SEVERE
STORMS WILL BE CAPABLE OF DIME SIZED HAIL AND LOCALIZED DAMAGING
DOWNBURST WINDS.

BECAUSE OF WEAK UPPER LEVEL STEERING WINDS...INDIVIDUAL STORMS WILL
MOVE VERY SLOWLY AND THUS PRODUCE ISOLATED AREAS OF EXTREMELY HEAVY
RAIN AND POSSIBLE FLASH FLOODING.

BECAUSE OF SLIGHTLY MORE STABLE CONDITIONS IN THE MIDLEVELS OF THE
ATMOSPHERE WHEN COMPARED TO CONDITIONS 24 HOURS AGO...THE OVERALL
SEVERE THREAT IS SOMEWHAT LESS THAN ON THURSDAY.

THOSE PLANNING OUTDOOR ACTIVITIES SHOULD REMAIN ALERT FOR RAPID
STORM DEVELOPMENT AND THE POSSIBILITY OF FREQUENT CLOUD TO GROUND
LIGHTNING. PERSONS ON AREA CREEKS AND RIVERS SHOULD BE ALERT FOR
RAPIDLY RISING WATER IN AND NEAR AREAS OF HEAVY RAINFALL.

SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR THE LATEST WEATHER
STATEMENTS...BUT BECAUSE OF THE ISOLATED NATURE OF THE
SEVERE WEATHER THREAT...WIDESPREAD ACTIVATION IS NOT EXPECTED.

.EXTENDED OUTLOOK...
A FEW STORMS COULD PRODUCE LOCALLY HEAVY RAIN AND SMALL HAIL
SATURDAY AFTERNOON.

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 5:11 PM CDTFlash Flood WarningSGFChristian, Taney6 hr
Jun 29, 6:09 PM CDTSevere Thunderstorm WarningSGFPulaski66 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.